Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

An $ l\sb{1}$ extremal problem for polynomials


Authors: E. Beller and D. J. Newman
Journal: Proc. Amer. Math. Soc. 29 (1971), 474-481
MSC: Primary 30.10; Secondary 42.00
MathSciNet review: 0280688
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathfrak{M}_n}$ be the maximum of the $ {l_1}$ norm, $ \mathop \sum \nolimits^n \vert{c_k}\vert$, of all nth degree polynomials satisfying $ \vert\mathop \sum \nolimits^n {c_k}{z^k}\vert \leqq 1$ for $ \vert z\vert = 1$. We prove that $ {\mathfrak{M}_n}$ is asymptotic to $ \surd n$, by exhibiting polynomials $ {P_n}$ (which are partial sums of certain Fourier series), whose $ {l_1}$ norm is asymptotic to $ \surd n$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30.10, 42.00

Retrieve articles in all journals with MSC: 30.10, 42.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0280688-0
PII: S 0002-9939(1971)0280688-0
Keywords: Close to constant polynomials, coefficients of close to constant modulus, extremal polynomials, $ {l_1}$ norm of polynomials, partial sums of Fourier series, upper bound for kth derivative
Article copyright: © Copyright 1971 American Mathematical Society